Alert archive / Hawaii / High Surf Warnings in 2018

High Surf Warning 12, NWS Honolulu, HI

September 4, 2018Honolulu County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Sep 4, 2018, 3:45 PM HST for Honolulu County, Kalawao County, Hawaii. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2018, 3:45 PM HST (01:45 UTC)
Expired
Sep 7, 2018, 3:49 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI

The radar

The Molokai radar (PHMO), 36 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2018-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2018-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

905 
WHHW40 PHFO 050145
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
345 PM HST Tue Sep 4 2018

...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND AND
MAUI...
...HIGH SURF WARNING FOR EAST FACING SHORES OF MOLOKAI OAHU AND
KAUAI STARTING 6 AM HST WEDNESDAY...

.A large east swell associated with Hurricane Norman is expected 
to start spreading across the eastern end of the island chain
tonight. Surf along the east facing shores of the Big Island and
Maui will likely see surf rise to advisory levels this evening 
and to warning levels by Wednesday. Surf along east facing shores 
of Molokai, Oahu, and Kauai will likely see surf rise to advisory 
levels Wednesday, and to Warning levels by Thursday. The swell is 
expected to peak Thursday into Thursday night. 

HIZ017-020-024-025-051445-
/O.UPG.PHFO.SU.Y.0039.000000T0000Z-180907T1600Z/
/O.NEW.PHFO.SU.W.0012.180905T0145Z-180907T1600Z/
Maui Windward West-Windward Haleakala-South Big Island-
Big Island North and East-
345 PM HST Tue Sep 4 2018

...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST FRIDAY...

The National Weather Service in Honolulu has issued a High Surf
Warning, which is in effect until 6 AM HST Friday. The High Surf
Advisory is no longer in effect. 

* SURF...Along east facing shores of the Big Island and Maui,
  increasing to 6 to 8 feet this evening, 8 to 12 feet late
  tonight, 10 to 15 feet Wednesday, and to 12 to 18 ft late 
  Wednesday and Thursday.
  

* TIMING...Starting this evening and peaking Thursday.
  

* IMPACTS...High...Expect ocean water occasionally sweeping across
  portions of beaches, very strong breaking waves, and strong
  longshore and rip currents. Breaking waves may occasionally
  impact harbors making navigating the harbor channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Know your limits
and seek ocean recreation areas best suited for your abilities. 
For alternatives see the ocean safety links on 
http://www.weather.gov/hawaii/pages/wxsafety.php

&&

$$

HIZ002-008-009-012-051445-
/O.NEW.PHFO.SU.W.0012.180905T1600Z-180907T1600Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
345 PM HST Tue Sep 4 2018

...HIGH SURF WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
FRIDAY...

The National Weather Service in Honolulu has issued a High Surf
Warning, which is in effect from 6 AM Wednesday to 6 AM HST
Friday. 

* SURF...Along east facing shores Molokai, Oahu, and Kauai,
  increasing to 6 to 10 feet Wednesday, 8 to 12 feet Wednesday
  night, and to 10 to 15 ft Thursday. 

* TIMING...starting Wednesday, peaking Thursday night. 

* IMPACTS...High...Expect ocean water occasionally sweeping across
  portions of beaches, very strong breaking waves, and strong
  longshore and rip currents. Breaking waves may occasionally
  impact harbors making navigating the harbor channel dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Beachgoers, 
swimmers, and surfers should heed all advice given by ocean safety
officials and exercise caution.

&&

$$
7 follow-up statements
643 
WHHW40 PHFO 051331
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
331 AM HST Wed Sep 5 2018

...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND MAUI
MOLOKAI OAHU AND KAUAI...

.A large east swell associated with Hurricane Norman will be on
the rise today and is expected to peak Thursday into Thursday 
night along east facing shores of Big Island, Maui, Molokai, Oahu 
and Kauai. 

HIZ017-020-024-025-060245-
/O.CON.PHFO.SU.W.0012.000000T0000Z-180907T1600Z/
Maui Windward West-Windward Haleakala-South Big Island-
Big Island North and East-
331 AM HST Wed Sep 5 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

* SURF...Along east facing shores of the Big Island and Maui,
  increasing to 10 to 15 feet today, and to 12 to 18 ft tonight 
  and Thursday. 

* TIMING...Building today and peaking Thursday.

* IMPACTS...High...Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong longshore and rip currents. Breaking waves may 
  occasionally impact harbors making navigating the harbor 
  channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Know your limits
and seek ocean recreation areas best suited for your abilities.
For alternatives see the ocean safety links on
http://www.weather.gov/hawaii/pages/wxsafety.php

&&

$$

HIZ002-008-009-012-060245-
/O.CON.PHFO.SU.W.0012.180905T1600Z-180907T1600Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
331 AM HST Wed Sep 5 2018

...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
6 AM HST FRIDAY...

* SURF...Along east facing shores Molokai, Oahu, and Kauai,
  increasing to 6 to 10 feet today, 8 to 12 feet tonight, and to 
  10 to 15 ft Thursday. 

* TIMING...Building today, peaking Thursday night.

* IMPACTS...High...Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong longshore and rip currents. Breaking waves may 
  occasionally impact harbors making navigating the harbor 
  channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Beachgoers,
swimmers, and surfers should heed all advice given by ocean
safety officials and exercise caution.

&&

$$
962 
WHHW40 PHFO 051612 CCA
CFWHFO

Coastal Hazard Message...CORRECTED
National Weather Service Honolulu HI
612 AM HST Wed Sep 5 2018

...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND MAUI
MOLOKAI OAHU AND KAUAI...

.A large swell from Hurricane Norman will rise today, and peak 
Thursday along east facing shores of the Big Island, Maui, 
Molokai, Oahu and Kauai. 

HIZ017-020-024-025-060245-
/O.COR.PHFO.SU.W.0012.000000T0000Z-180907T1600Z/
Maui Windward West-Windward Haleakala-South Big Island-
Big Island North and East-
612 AM HST Wed Sep 5 2018

...HIGH SURF WARNING UNTIL 6 AM HST FRIDAY FOR EAST FACING SHORES
OF THE BIG ISLAND AND MAUI...

* SURF...Increasing to 10 to 15 feet today, and to 12 to 18 ft
  tonight and Thursday along east facing shores of the Big Island
  and Maui. 

* TIMING...Building today, peaking Thursday.

* IMPACTS...High...Expect ocean water occasionally sweeping across
  portions of beaches, very strong breaking waves, and strong
  currents. Large waves may breaking in harbor entrances making 
  navigating the harbor channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Stay well away
from the shoreline along the affected coasts.

&&

$$

HIZ002-008-009-012-060245-
/O.COR.PHFO.SU.W.0012.000000T0000Z-180907T1600Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
612 AM HST Wed Sep 5 2018

...HIGH SURF WARNING TILL 6 AM HST FRIDAY FOR EAST FACING SHORES
OF MOLOKAI OAHU AND KAUAI...

* SURF...Increasing to 6 to 10 feet today, 8 to 12 feet tonight,
  and to 10 to 15 ft Thursday along east facing shores of Molokai,
  Oahu, and Kauai. 

* TIMING...Building today, peaking Thursday night.

* IMPACTS...High...Expect ocean water occasionally sweeping across
  portions of beaches, very strong breaking waves, and strong
  currents. Large waves may breaking in harbor entrances making
  navigating the harbor channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Stay well away
from the shoreline along the affected coasts.

&&

$$
725 
WHHW40 PHFO 060131
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
331 PM HST Wed Sep 5 2018

...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND
MAUI MOLOKAI OAHU AND KAUAI...

.A large swell from Hurricane Norman will continue to rise, and 
peak Thursday, along east facing shores of the Big Island, Maui, 
Molokai, Oahu and Kauai.

HIZ002-008-009-012-017-020-024-025-061430-
/O.CON.PHFO.SU.W.0012.000000T0000Z-180907T1600Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-South Big Island-
Big Island North and East-
331 PM HST Wed Sep 5 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

* SURF...Increasing to 12 to 18 ft tonight and Thursday along east
  facing shores of the Big Island and Maui. Increasing to 8 to 12
  ft tonight, and 10 to 15 ft Thursday, along east facing shores 
  of Molokai, Oahu, and Kauai.

* TIMING...Building tonight, peaking Thursday.

* IMPACTS...High...Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong currents. Large waves may breaking in harbor entrances 
  making navigating the harbor channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Stay well away
from the shoreline along the affected coasts.

&&

$$
581 
WHHW40 PHFO 061332
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
332 AM HST Thu Sep 6 2018

...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND
MAUI MOLOKAI OAHU AND KAUAI...

.A large swell from Hurricane Norman will peak late today and 
gradually decline Friday along east facing shores of the Big 
Island, Maui, Molokai, Oahu and Kauai.

HIZ002-008-009-012-017-020-024-025-070245-
/O.CON.PHFO.SU.W.0012.000000T0000Z-180907T1600Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-South Big Island-
Big Island North and East-
332 AM HST Thu Sep 6 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

* SURF...Increasing to 12 to 18 ft today along east facing shores
  of the Big Island and Maui. Increasing to 10 to 15 ft today, 
  along east facing shores of Molokai, Oahu, and Kauai.
  
* TIMING...Peaking late today, dropping Friday.

* IMPACTS...High...Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong currents. Large waves may breaking in harbor entrances 
  making navigating the harbor channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Stay well away
from the shoreline along the affected coasts.

&&

$$
839 
WHHW40 PHFO 070130
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
330 PM HST Thu Sep 6 2018

...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND
MAUI MOLOKAI OAHU AND KAUAI...

.A large swell from Hurricane Norman will peak tonight and 
gradually decline Friday along east facing shores of the Big 
Island, Maui, Molokai, Oahu and Kauai.

HIZ002-008-009-012-017-020-024-025-071430-
/O.CON.PHFO.SU.W.0012.000000T0000Z-180907T1600Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-South Big Island-
Big Island North and East-
330 PM HST Thu Sep 6 2018

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

* SURF...10 to 15 ft along east facing shores of the Big Island,
  Maui, Molokai, Oahu, and Kauai.

* TIMING...Peaking tonight, dropping Friday.

* IMPACTS...High...Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong currents. Large waves may breaking in harbor entrances 
  making navigating the harbor channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Stay well away
from the shoreline along the affected coasts.

&&

$$
362 
WHHW40 PHFO 071349
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
349 AM HST Fri Sep 7 2018

...HIGH SURF WARNING FOR EAST FACING SHORES OF THE BIG ISLAND
MAUI MOLOKAI OAHU AND KAUAI...

.A large east swell from Hurricane Norman will begin to subside 
this afternoon. The swell will gradually subside and shift out of
the northeast tonight and Saturday. 

HIZ002-008-009-012-017-020-024-025-080300-
/O.EXT.PHFO.SU.W.0012.000000T0000Z-180908T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
Maui Windward West-Windward Haleakala-South Big Island-
Big Island North and East-
349 AM HST Fri Sep 7 2018

...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 PM HST THIS EVENING...

* SURF...10 to 15 ft along east facing shores of the Big Island,
  Maui, Molokai, Oahu, and Kauai.

* TIMING...Through this afternoon. Surf will fall to advisory
  levels tonight and may continue into Saturday for the western
  end of the island chain.

* IMPACTS...High...Expect ocean water occasionally sweeping 
  across portions of beaches, very strong breaking waves, and 
  strong currents. Large waves may breaking in harbor entrances 
  making navigating the harbor channel dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Stay well away
from the shoreline along the affected coasts.

&&

$$
Wroe
161 
WHHW40 PHFO 080149
CFWHFO

Coastal Hazard Message
National Weather Service Honolulu HI
349 PM HST Fri Sep 7 2018

...HIGH SURF ADVISORY FOR EAST FACING SHORES OF THE BIG ISLAND AND
MAUI UNTIL 6 AM HST SATURDAY...
...HIGH SURF ADVISORY FOR EAST FACING SHORES OF MOLOKAI OAHU AND
KAUAI UNTIL 6 PM HST SATURDAY...

.The large east swell from Tropical Cyclone Norman will continue
to shift out of the northeast and subside from east to west across
the island chain tonight and Saturday. 

HIZ017-020-024-025-081500-
/O.CAN.PHFO.SU.W.0012.000000T0000Z-180908T0400Z/
/O.NEW.PHFO.SU.Y.0040.180908T0149Z-180908T1600Z/
Maui Windward West-Windward Haleakala-South Big Island-
Big Island North and East-
349 PM HST Fri Sep 7 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY...
...HIGH SURF WARNING IS CANCELLED...

The National Weather Service in Honolulu has issued a High Surf
Advisory, which is in effect until 6 AM HST Saturday. The High
Surf Warning has been cancelled. 

* SURF...6 to 9 ft along east facing shores of the Big Island and
  Maui.

* TIMING...Through tonight. 

* IMPACTS...Moderate...Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Stay well away
from the shoreline along the affected coasts.

&&

$$

HIZ002-008-009-012-081500-
/O.CAN.PHFO.SU.W.0012.000000T0000Z-180908T0400Z/
/O.NEW.PHFO.SU.Y.0040.180908T0149Z-180909T0400Z/
Kauai Windward-Oahu Koolau-Olomana-Molokai Windward-
349 PM HST Fri Sep 7 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST SATURDAY...
...HIGH SURF WARNING IS CANCELLED...

The National Weather Service in Honolulu has issued a High Surf
Advisory, which is in effect until 6 PM HST Saturday. The High
Surf Warning has been cancelled. 

* SURF...8 to 12 ft along east facing shores of Molokai, Oahu, and
  Kauai tonight, lowering to 6 to 9 feet Saturday. 

* TIMING...through tomorrow afternoon. 

* IMPACTS...Moderate...Expect strong breaking waves, shore break,
  and strong longshore and rip currents making swimming difficult
  and dangerous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking surf, significant shorebreak, and dangerous
currents make entering the water very hazardous. Stay well away
from the shoreline along the affected coasts.

&&

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Sep 4, 10:20 AM HST, 5 hours 25 minutes earlier.

Area forecast discussion, Sep 4, 10:20 AM HST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
1020 AM HST Tue Sep 4 2018

.SYNOPSIS...
A high north of the islands will dissipate. A stronger high
will build farther north then move slowly southeast through early
next week. Hurricane Norman is forecast to pass northeast of the
area over the weekend. Hurricane Olivia will approach the islands
from the east early next week.

&&

.DISCUSSION...
A 1030 mb high about 1350 miles north of the islands is forecast
to dissipated. A 1033 mb high about 2100 miles north of the area
is forecast to move southeast slowly through early next week. The
high pressure north of the area will maintain locally breezy trade
winds over the islands through Thursday.

A southeast to northwest band of showery low clouds, scattered
towering cumulus clouds and isolated cumulonimbus clouds is moving
off to the west of the islands. Clouds and showers are decreasing
over the smaller islands. As of 1000 AM, a north to south band of
showery low clouds and scattered towering cumulus clouds is moving
west over the windward side of the Big Island of Hawaii. This
cloud band will bring showers to windward sides of all the islands
as it moves west. The band is expected to clear Kauai by tomorrow
evening. Moisture from Hurricane Norman could start spreading
over the islands on Thursday.

At 930 AM Hurricane Norman was centered about 720 miles east of
Hilo. Norman is forecast to move northwest, passing northeast of
the main Hawaiian Islands over the weekend. With Norman taking
that track, winds over the islands are likely to weaken over the
weekend. Of course, Norman's track and strength could differ from
the current forecast.

Hurricane Olivia is around 2400 miles east of the islands. Olivia
could approach the islands by the middle of next week.

&&

.AVIATION...
Moisture remains over the island chain with some lingering
scattered shower activity, mainly over the smaller islands. This
is causing periods of MVFR conditions over windward sections of
these islands so AIRMET Sierra is in effect for mountain
obscuration in those areas and is expected to continue this
afternoon. A slight decrease in overall shower activity is
expected this afternoon and evening along with more of a focus on
windward areas of all islands as the trade wind flow shifts to a
more easterly direction.

The combination of Hurricane Norman off to the east and high
pressure to the northeast will tighten the pressure gradient over
the islands later today and tonight. This will increase the winds
to where AIRMET Tango may be needed for low level turbulence over
and downwind of the mountains.

No other AIRMETs are currently in effect or expected.

&&

.MARINE...
Trade winds will strengthen slightly through tomorrow,
producing Small Craft Advisory strength (SCA) winds over the
windier waters around Maui County and the Big Island. Winds are
then expected to weaken as Hurricane Norman passes northwestward
through the offshore waters northeast of the main Hawaiian
Islands.

As Norman approaches, it will send an east swell towards the
islands. This will cause seas, mainly across windward waters, to
rise to SCA levels starting Wednesday. The current SCA
configuration will likely need to be tailored later today/tonight
to account for this. This east swell will produce large surf along
east facing shores of most of the islands. We should continue to
see this swell build and spread through tomorrow. A High Surf
Advisory (HSA) goes into effect for the east facing shores of the
Big Island and Maui starting at noon today. It is likely the HSA
will be expanded to include east facing shores of Molokai, Oahu,
and Kauai starting tonight or Wednesday. A High Surf Warning (HSW)
cannot be ruled out for some east facing shores, especially
across the Big Island and Maui, starting Wednesday or Wednesday
night. This will be monitored as the swell continues to build.

Small surf will continue along south facing shores through next
weekend.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory starting this afternoon for east facing shores
of the Big Island and Maui.

&&

DISCUSSION...Donaldson
AVIATION...TS
MARINE...Eaton

Nearby

High Surf Warnings in Hawaii, 2018Every high surf warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.